MAUDE Adverse Event Report: W. L. GORE & ASSOCIATES, INC. GORE® EXCLUDER® ILIAC BRANCH ENDOPROSTHESIS; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

W. L. GORE & ASSOCIATES, INC. GORE® EXCLUDER® ILIAC BRANCH ENDOPROSTHESIS; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Catalog Number HGB161207A
Medical Device Problem Codes Material Separation (1562); Malposition of Device (2616); Difficult to Advance (2920)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/27/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H6: a review of the manufacturing records for the device verified that the lot met all pre-release specifications.W.L.Gore & associates, inc.(gore) is submitting this report to comply with 21 c.F.R.Part 803, the medical device reporting regulation.This report is based upon information obtained by gore, which the company may have not been able to fully investigate or verify prior to the date the report was required by the fda.This report does not constitute an admission or a conclusion by fda, gore, or its associates that the device, gore or its associates caused or contributed to the event described in the report.In particular, this report does not constitute a legal admission by anyone that the product described in this report has any defects or has malfunctioned, as defined from a legal standpoint.These words are included in the report and are fixed items for selection created by the fda, to categorize the type of event solely for the purpose of reporting pursuant to part 803.This statement should be included with any information or report disclosed to the public under the freedom of information act.
 
Event or Problem Description
The following was reported to gore: on (b)(6) 2025, the patient underwent endovascular treatment for an abdominal aortic aneurysm using gore® excluder® aaa endoprosthesis devices and gore® excluder® iliac branch endoprosthesis devices.Gore® excluder® iliac branch endoprosthesis devices were planned to be implanted in the left iliac artery.When delivering the internal iliac component (iic), it could not be advanced into the internal iliac artery (iia) due to entanglement with the pull-through wire and the tortuosity of the iia.Attempts were made to release the wire wrap by adjusting the tension of the pull-through wire, but it was difficult.Rotating the delivery catheter within the sheath was also attempted, but resistance was strong and advancement was challenging.Further attempts to adjust the wire tension and deliver the iic were unsuccessful.Finally, the pull-through wire was released and an attempt was made to advance the iic, but the leading olive tip of the iic appeared to be caught in the tortuous iia and could not proceed.When attempting to withdraw the iic, it was observed under fluoroscopy that the leading olive remained inside the body and the iic was deployed in a location other than intended.After the iic delivery catheter had been removed from the body, inspection of the leading end of the delivery catheter revealed that the leading olive and its connected stainless steel portion were missing, indicating retention inside the body.Then, a trunk ipsilateral leg endoprosthesis and two contralateral leg endoprosthesis devices were implanted.After that, to occlude the iic, three contralateral leg endoprostheses were deployed from the ipsilateral leg of the trunk ipsilateral leg endoprosthesis to the external iliac artery.After all devices were implanted, angiography revealed two type iiia endoleaks.One type iiia endoleak was between the trunk ipsilateral leg endoprosthesis and the contralateral leg endoprosthesis (plc121400j) in the right iliac artery, and the other was between two contralateral leg endoprosthesis devices (plc141000j and plc121000j) in the left iliac artery.No additional procedure was performed for these type iiia endoleaks.The physician decided to monitor them.The patient tolerated the procedure.The physician stated that rotating the catheter should have been avoided.
 
Additional Manufacturer Narrative
Emdr section h6, codes d15 changed to d12, d1101, d1001 and d1102 to reflect results of investigation.Product investigation conclusion: the reported failure mode that the internal iliac component (iic) could not be advanced could not be independently confirmed through an evaluation of the provided radiographic imaging, device photo, or device itself due to timing of the photos and the state of the returned device.The cause for the failure mode is reportedly due to entanglement with the pull-though wire and tortuosity of the patient¿s internal iliac artery.The reported failure mode that the leading end separation and premature deployment was confirmed through an evaluation of the provided photo and returned device.The leading end of the delivery catheter (polyimide guidewire lumen and leading olive) was separated from the rest of the catheter at the trailing olive and not returned.Remnants from the polyimide guidewire lumen were visible in the trailing olive indicating a break rather than a bond failure.The deployment line was still routed through the catheter and exited out the deployment line hole in the trailing olive, but the endoprosthesis was not returned.It was reported that while attempting to advance the iic and alleviate the wire wrap the catheter was rotated, with strong resistance, within the sheath.The instructions for use warn against rotating the device delivery catheter while the endoprosthesis is within the introducer sheath as catheter breakage or separation or premature deployment may occur.It is unknown if the catheter separation occurred during the rotation, or if the catheter was damaged and separated during subsequent maneuvers; however, the cause is attributed to rotating the delivery catheter withing the introducer sheath.

Brand Name
GORE® EXCLUDER® ILIAC BRANCH ENDOPROSTHESIS
Common Device Name
SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
W. L. GORE & ASSOCIATES, INC.
1505 n. fourth street
flagstaff AZ 86004
Manufacturer (Section G)
MEDICAL SILICON VALLEY B/P
2890 de la cruz blvd.
santa clara CA 95050
Manufacturer Contact
asami aizawa
1505 n. fourth street
flagstaff, AZ 86004
9285263030
MDR Report Key23551999
Report Number3013164176-2025-02758
Device Sequence Number9775804
Product Code MIH
UDI-Device Identifier00733132635320
UDI-Public(01)00733132635320(17)280513
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P020004
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/25/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberHGB161207A
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/31/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/27/2025
Supplement Date Received by Manufacturer12/11/2025
Initial Report FDA Received Date11/14/2025
Supplement Report FDA Received Date12/24/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/15/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient Age78 YR
Patient SexMale